MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY

BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY
Model Number AA03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting additional information and/or return of the reported device to complete the evaluation.
 
Event or Problem Description
The complainant alleges, "the aa03 with lot 0923y had the tip at the end break during use.No patient involvement.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the customer, the customer was completing a nail trephination, when the cautery was heated for a few seconds, the wire broke near the tip.In the first incident, the wire melted to the patient's nail, but was able to be easily removed.The first cause tip broke while touching patient nail.The next two cautey tips broke with not touching anything.The complaint was unable to be confirmed as the product was unable to be returned for testing and pictures were unavailable.True root cause is unable to be determined with accuracy at this time.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.

Brand Name
BOVIE MEDICAL
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19668393
Report Number3007208013-2024-00033
Device Sequence Number6835766
Product Code HQP
UDI-Device Identifier00607151011031
UDI-Public00607151011031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAA03
Device Lot Number0923Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown